Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 123, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 8, 2006, 6:50 PM EDT for Seneca County, Ohio. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2006, 6:50 PM EDT (22:50 UTC)
- Expired
- Jun 8, 2006, 7:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Seneca County, OH
The radar
The Cleveland radar (KCLE), 101 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:25 PM EDT | HAIL 0.75 | Republic, OH | 1 LARGE TREE WAS ALSO REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 082250
SVRCLE
OHC147-082345-
/O.NEW.KCLE.SV.W.0123.060608T2250Z-060608T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
650 PM EDT THU JUN 8 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SENECA COUNTY IN NORTHWEST OHIO
* UNTIL 745 PM EDT
* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF BLOOMVILLE...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE REPUBLIC AND ATTICA.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4125 8308 4125 8298 4116 8284 4100 8283
4099 8285 4099 8301 4113 8317 4117 8320
$$
MRD2 follow-up statements
000
WWUS51 KCLE 082317
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
716 PM EDT THU JUN 8 2006
OHC147-082345-
/O.CON.KCLE.SV.W.0123.000000T0000Z-060608T2345Z/
SENECA OH-
716 PM EDT THU JUN 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM EDT FOR
SENECA COUNTY...
AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED BETWEEN ATTICA AND BLOOMVILLE...AND MOVING SOUTHEAST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
ATTICA
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4125 8308 4125 8298 4116 8284 4100 8283
4099 8285 4099 8301 4113 8317 4117 8320
$$
MRD000
WWUS51 KCLE 082345
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
744 PM EDT THU JUN 8 2006
OHC147-082354-
/O.EXP.KCLE.SV.W.0123.000000T0000Z-060608T2345Z/
SENECA OH-
744 PM EDT THU JUN 8 2006
...THE SEVERE THUNDERSTORM WARNING FOR SENECA COUNTY WILL EXPIRE AT
745 PM EDT...
AT 744 PM...RADAR CONTINUED TO SHOW THUNDERSTORMS ACROSS THE COUNTY.
HOWEVER...NONE OF THE STORMS ARE SEVERE AT THIS TIME.
HOWEVER...PERSONS IN SENECA COUNTY CAN CONTINUE TO EXPECT VERY HEAVY
RAINFALL...SMALL HAIL...AND FREQUENT LIGHTNING THROUGH 830 PM.
LAT...LON 4125 8308 4125 8298 4116 8284 4100 8283
4099 8285 4099 8301 4113 8317 4117 8320
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:10 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 8, 3:10 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 310 PM EDT THU JUN 8 2006 .SHORT TERM(TNGT-SAT NGT)... LATE AFTERNOON AND EVENING FORECAST TOUGH...VORT MAX MOVING DOWN INTO NE OHIO AND NW PA AT 18Z. AIRMASS STABLE ALONG THE LAKESHORE ACCORDING TO THE RUC ATTM BECAUSE OF LAKE SHADOW...MUCH OF THE DEVELOPMENT AT MID AFTERNOON WAS JUST SOUTH OF THE FORECAST AREA AND JUST NORTH OF ERIE PA. THE SHOWERS AND THUNDERSTORMS WILL DECREASE AS THEY MOVE INTO THE LAKE. THE AIRMASS WILL BECOME MORE UNSTABLE AFTER 00Z AS MORE MOISTURE MOVES IN AND THE LAKE SHADOW INFLUENCE DECREASES. SINCE IT WILL BE LATE THIS MAY INHIBIT THE RISK OF SEVERE. HOWEVER...THE WEST WILL HAVE A CHANCE THIS EVENING AS THE MODELS HAVE SOME MOISTURE AND INSTABILITY. THE CHANCE IN THE EASTERN COUNTIES IS ALL NIGHT BECAUSE THEY ARE IN LFQ OF AN UPPER JET AND THE PVA IS MORE IN THAT AREA. THE SHORT WAVE MAY LINGER IN THE EXTREME EAST FRIDAY AM BUT WITH IT DRYING OUT WILL KEEP IT DRY. HIGH PRESSURE BEGINS TO BUILD IN FOR FRIDAY NIGHT INTO SATURDAY NIGHT. NAM AND GFS HINT AT SOME MOISTURE TRYING TO WORK INTO THE SOUTHWEST PORTION OF THE FORECAST AREA. WITH THE RIDGE IN THE AREA WILL JUST GO WITH A SLIGHT CHANCE FOR SATURDAY. GUIDANCE TEMPERATURES FROM THE MAV LOOK OK. && .LONG TERM (SUNDAY THROUGH THURSDAY)... THE MODELS HAVE A RIDGE OF HIGH PRESSURE FOR SUNDAY. ON MONDAY A LOW MOVES OVER SOUTHERN OHIO ACCORDING TO THE GFS...THE FORECAST AREA IS ON THE EDGE WITH THE STRONG RIDGE STILL HANGING AROUND THE AREA. THE EUROPEAN EVEN HAS THE LOW FARTEHR SOUTH. WITH QUESTIONS IN MIND WILL JUST GO WITH A 20 POP...THE BEST CHANCE WOULD BE DURING THE DAY. DIGEX...ECMWF AND GFS HAS THE RIDGE ACROSS OHIO TUESDAY AND WEDNESDAY...DRY CONTINUES. FOR WEDNESDAY NIGHT AND THURSDAY ANOTHER LOW AFFECTS THE AREA. LOCATION OF THE LOW IS IN QUESTION ATTM...DIGEX HAS IT NORTH WHILE THE GFS HAS IT OVER SOUTHERN OHIO... THE ECMWF IS ALSO HINTING AT THIS SOLUTION...A 30 POP FOR THE ENTIRE FORECAST AREA. && .AVIATION (18Z-18Z)... WEAK COLD FRONT TO MOVE ACROSS THE AREA LATE THIS AFTERNOON AND EARLY TONIGHT...AND UPPER LEVELS S/W WILL MOVE SE ACROSS THE AREA EARLY TONIGHT. LITTLE CONVERGENCE NEAR THE FRONT AS A GENERAL NWLY FLOW EXIST ACRS THE AREA RESULTING FROM LOW NEAR NEW ENGLAND. ATTM THERE ARE FEW SHOWERS AROUND BOTH SOUTH OF THE FORECAST AREA AND NORTH OF LAKE ERIE OVER SOUTHERN ONTARIO. WILL CARRY SHOWERS/TSTMS VCNTY LATER THIS AFTERNOON AND EVENING. OTHERWISE SCT TO BKN CU THIS AFTERNOON SCATTERING OUT OR CLEARING EARLY TONIGHT WITH SCT CU AGAIN FRI MORNING. LCL MVFR F ARND SUNRISE. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...KIELTYKA LONG TERM...KIELTYKA AVIATION...WCR
Hazardous weather outlook, Jun 8, 9:39 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 939 AM EDT THU JUN 8 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-091345- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 939 AM EDT THU JUN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FEW OF THE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD BECOME SEVERE AS A COLD FRONT MOVES ACROSS THE AREA. THE MAIN THREAT WILL BE HAIL AND POSSIBLY SOME STRONG WINDS THAT COULD CAUSE WIND DAMAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR A FEW COUNTIES. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:20 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 55 min |
| Jun 8, 7:52 PM EDT | Flash Flood Warning | CLE | Crawford | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.